ICNC Abstracts, ICNC 2018

Font Size: 
THE СLINICAL CASE OF TOXIC CRANIAL NEUROPATHY IN A CHILD WITH NEUROBLASTOMA
Akmal Asatullayevic Mukhamedov

Last modified: 2018-09-09

Abstract


Neurotoxicity is considered one of the most specific systemic complications of any antitumor chemotherapy. Among the neurological complications of antitumor treatment in children, peripheral polyneuropathy is well known, which can occur after the use of vincristine, cisplatin, paclitaxel, thalidomide and other drugs.

Clinical case. Male K., 2.5 years old. Anamnesis of the disease: Patient with diagnosis: “Retroperitoneal neuroblastoma on the right, T4N0M1, with metastasis of the liver”. Depends on histological type of tumor, was prescribed course of chemotherapy: Vincristine, Cyclophosphamide, Doxorubicin. After the last course of chemotherapy, patient refused to walk, the mother noticed the curvature of face when crying.

In the neurological status: three days later the child stopped seeing. Pupil dilated on both eyes, pupillary reaction absent, asymmetric face, signs of paresis of the facial nerve on the right,  dysphagia and dysphonia. There is no paresis in the motor sphere. Muscle tone is preserved, the tendon reflexes are D=S.

A second MRI study was performed with contrast, to exclude metastasis in the brain. MRI-signs of focal lesions of white matter in the cerebral hemispheres (vascular genesis). Moderate atrophy of the cerebral hemisphere.

Against the background of symptomatic therapy, were observed focal seizures with Todd's transitory paralysis. With complete restoration of the paresis of the facial nerve, vision was not restored.

The presented clinical observation demonstrates the case of side-effects of chemotherapeutic drugs in an infant with neuroblastoma. The clinical manifestation and course of this observation allows differential diagnosis between the development of metastasis and the neurotoxicity of chemotherapy.


Keywords


Neuroblastoma, neurotoxicity, chemotherapy, amaurosis

Conference registration is required in order to view papers.